Canadian Journal of Gastroenterology and Hepatology

Canadian Journal of Gastroenterology and Hepatology / 2009 / Article

Review | Open Access

Volume 23 |Article ID 651952 | 7 pages | https://doi.org/10.1155/2009/651952

A Review of Adverse Cutaneous Drug Reactions Resulting from the Use of Interferon and Ribavirin

Received21 Nov 2008
Accepted13 Dec 2008

Abstract

Drug-induced cutaneous eruptions are named among the most common side effects of many medications. Thus, cutaneous drug eruptions are a common cause of morbidity and mortality, especially in hospital settings. The present article reviews different presentations of drug-induced cutaneous eruptions, with a focus on eruptions reported secondary to the use of interferon and ribavirin. Presentations include injection site reactions, psoriasis, eczematous drug reactions, alopecia, sarcoidosis, lupus, fixed drug eruptions, pigmentary changes and lichenoid eruptions. Also reviewed are findings regarding life-threatening systemic drug reactions.

Copyright © 2009 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

204 Views | 363 Downloads | 48 Citations
 PDF  Download Citation  Citation
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.